Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A rearranged good $ \lambda$ inequality


Authors: Richard J. Bagby and Douglas S. Kurtz
Journal: Trans. Amer. Math. Soc. 293 (1986), 71-81
MSC: Primary 42B25
DOI: https://doi.org/10.1090/S0002-9947-1986-0814913-7
MathSciNet review: 814913
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ Tf$ be a maximal Calderón-Zygmund singular integral, $ Mf$ the Hardy-Littlewood maximal function, and $ w$ an $ {A_\infty }$ weight. We replace the ``good $ \lambda$'' inequality

$\displaystyle w\left( {\{ x:\,Tf(x) > 2\lambda \,{\text{and}}\,Mf(x) \leq \vare... ...a \} } \right) \leq C(\varepsilon )w\left( {\{ x:\,Tf(x) > \lambda \} } \right)$

by the rearrangement inequality

$\displaystyle (Tf)_w^ \ast (t) \leq C(Mf)_w^ \ast (t/2) + (Tf)_w^ \ast (2t)$

and show that it gives better estimates for $ Tf$. In particular, we obtain best possible weighted $ {L^p}$ bounds, previously unknown exponential integrability estimates, and simplified derivations of known unweighted estimates for $ {(Tf)^ \ast }$.

References [Enhancements On Off] (What's this?)

  • [1] C. Bennett, R. De Vore and R. Sharpley, Maximal singular integrals on $ {L^\infty }$, Colloq. Math. Soc. János Bolyai, no. 35, Functions, Series, Operators, Budapest, North-Holland, Amsterdam, 1980, pp. 233-235. MR 588165 (82a:42017)
  • [2] -, Weak- $ {L^\infty }$ and BMO, Ann. of Math. (2) 113 (1981), 601-611. MR 621018 (82h:46047)
  • [3] C. Bennett and K. Rudnick, On Lorentz-Zygmund spaces, Dissertationes Math. 175 (1980), 1-67. MR 576995 (81i:42020)
  • [4] C. Bennett and R. Sharpley, Weak-type inequalities for $ {H^p}$ and BMO, Proc. Sympos. Pure Math., vol. 35, Part 1, Amer. Math. Soc., Providence, R. I., 1979, pp. 201-229. MR 545259 (80j:46044)
  • [5] A. P. Calderón, Spaces between $ {L^1 }$ and $ {L^\infty }$ and the theorem of Marcinkiewicz, Studia Math. 26 (1966), 273-299. MR 0203444 (34:3295)
  • [6] R. R. Coifman and C. Fefferman, Weighted norm inequalities for maximal functions and singular integrals, Studia Math. 51 (1974), 241-250. MR 0358205 (50:10670)
  • [7] D. S. Kurtz and R. L. Wheeden, Results on weighted norm inequalities for multipliers, Trans. Amer. Math. Soc. 225 (1979), 343-362. MR 542885 (81j:42021)
  • [8] B. Muckenhoupt, Weighted inequalities for the Hardy maximal function, Trans. Amer. Math. Soc. 165 (1972), 207-226. MR 0293384 (45:2461)
  • [9] R. O'Neil and G. Weiss, The Hilbert transform and rearrangement of functions, Studia Math. 23 (1963), 189-198. MR 0160084 (28:3298)
  • [10] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970. MR 0290095 (44:7280)
  • [11] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Univ. Press, Princeton, N. J., 1971. MR 0304972 (46:4102)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B25

Retrieve articles in all journals with MSC: 42B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0814913-7
Keywords: Singular integral operator, maximal function, weight, rearrangement
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society